Tuesday, March 27, 2012

Holy Yin Deficiency

Alright, you all know that I have been seeing an acupuncturist (I truly feel that it is helping) and reading about Eastern Medicine, but I came across something that was a shocker.   First let me tell you about my acupuncture appointment last night... 

SIDE NOTE: I am taking Letrozole/Femara which prevents the aromatose from producing estrogen.  I have all these crazy side effects like I am a woman going through menopause.  Hot flashes, headaches, achy joints, mood swings, and on and on and on!!!


Anyways, I was able to feel so relaxed this time and it actually felt like my body was so heavy that I kept wiggling my fingers to make sure I still had control of them.  Amazing!  I've had a couple needles fall out the past two times.  The first time was Friday when I was feeling overly emotional and acu-lady told me that the point that had fallen out was one of the strongest points for emotions.  Same thing last night when I went in I had a headache and the point that fell out was a strong point for relaxation and headache relief.  I don't know what that means, but I feel like it is kind of interesting!


After reviewing all my symptoms and checking my tongue, pulse and talking with me acu-lady told me that she thinks I have a Yin deficiency.  After doing my own research I agree.  So feeling pretty happy about everything I have learned and excited to move forward this month I come across this SHOCKER in the book that I am reading (The Infertility Cure by Dr. Randine Lewis)


Basically, the medication I take raises the Yang energy and depletes the Yin which is why all the side effects occur (hot flashes, headaches, mood swings).  The book says if a person is already Yin deficient (ME) you are more at risk for having these side effects and your body can’t adapt to the Yang increasing effects of the medication. 

"Clomid can actually deplete a woman’s fertility, and she will most likely be in the great majority of patients who do not become pregnant on Clomid.” 

I am taking Femara, but very similar to the effects of Clomid.  I'm not a doctor or anything, but this seems to make a lot of sense to me and it scares me!  You better believe that I am going to be talking to acu-lady about this on Wednesday.  It will just prove her point even more that I shouldn't be on any medications.  However, my thought though to hopefully to save this cycle is that if I can balance my Yin I could still have a really awesome chance this month of success.  I just don't know if I can balance my Yin that quickly.

You may be thinking...Julie, you have gone off the deep end!  BUT - I wouldn't be as interested in this stuff if I didn't think it was doing something after my last three visits.  Anyways...I just thought this was really interesting stuff and IF it works out it may be of help to other at some point.

Julie

No comments: